Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 27, 2021, 10:14 PM EDT for Tipton County, Indiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 10:14 PM EDT (02:14 UTC)
- Expired
- Jun 27, 2021, 10:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Indianapolis, IN
County Tipton County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WWUS83 KIND 280214
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1014 PM EDT Sun Jun 27 2021
INZ038>040-280245-
Tipton-Madison-Hamilton-
1014 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON...NORTH CENTRAL
HAMILTON AND EASTERN TIPTON COUNTIES...
At 1014 PM EDT, a strong thunderstorm was located near Windfall, or
15 miles southwest of Fairmount, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elwood, Tipton, Windfall, Arcadia, Summitville and Atlanta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4038 8586 4038 8560 4036 8558 4035 8558
4015 8601 4031 8609 4041 8596 4041 8586
TIME...MOT...LOC 0214Z 229DEG 26KT 4032 8591
$$
CPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 7:21 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 27, 7:21 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 721 PM EDT Sun Jun 27 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Monday night) Issued at 259 PM EDT Sun Jun 27 2021 Widely scattered thunderstorms have developed across much of central Indiana this afternoon, and expect this activity to continue and perhaps expand/intensify a bit through late afternoon. Activity should decrease significantly overnight, with most guidance keeping the bulk of the overnight convection northwest nearest the boundary and the upper level support in ongoing broad southwest flow aloft. Bulk shear is minimal across the area this afternoon, confined to a narrow corridor near the front, so aside from any quick pulse storms, severe threat is minimal. Monday looks to be mostly a rinse and repeat of today, although with the upper trough finally beginning to make some eastward progress, more activity may stick around into the overnight hours tomorrow night. Weak shear will again limit any severe threat to pulse storms at most. High precipitable water values and seasonably high freezing levels will continue to combine to produce high precipitation efficiency and an attendant heavy rain/isolated flood threat along with the pulse severe threat. Blend temperatures looked a bit warm tomorrow given temps in recent days and little change in airmass, but blend is near persistence on the overnights which is reasonable until frontal passage. && .Long Term...(Tuesday through Sunday) Issued at 259 PM EDT Sun Jun 27 2021 An upper trough will gradually dig into the area mid to late week. This will allow the front to gradually move through central Indiana during that period. This will result in a continuation of PoPs during the week. The highest PoPs look to be in the Wednesday and Thursday time frame, with the surface front in the area. Will go likely or higher PoPs during this time all areas. Tuesday remains a little in question on how high to go with PoPs as an upper high might hang on enough to keep chances down. High precipitable water values through at least mid-week will keep the threat for locally heavy rain around. Moisture decreases some by later Thursday into Friday as the front exits to the south and the upper trough digs in. Models continue to differ on the evolution of the upper pattern for the end of the week into the weekend, especially where an upper low will develop. There is no clear trend at the moment, so confidence in PoPs this weekend is very low. Will keep some low PoPs going to account for solutions with the upper low across the area. Temperatures will cool to below normal values by late week into the weekend as the warm and humid airmass is pushed out of the area. && .Aviation...(00Z TAF Issuance) Issued at 719 PM EDT Sun Jun 27 2021 IMPACTS: * Scattered showers thunderstorms this evening into tonight. Best chances for TS at KLAF. * Southwest winds 7-10 KT. * Chances for afternoon/evening thunderstorms tomorrow DISCUSSION: Broad southwest flow continues across the area, with a warm and unstable airmass in place. Scattered thunderstorms are moving across west-central Indiana, and will be a threat at KLAF and KHUF through the late evening hours. TS at KBMG and KIND do remain a possibility this evening, but the liklihood is not high enough to include within this issuance. Will add tempo groups within updates if threat becomes greater. Scattered thunderstorms will once again intiate tomorrow afternoon, affecting all sites. Conditions will be primarily VFR, with brief MVFR to IFR conditions possible in storms. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...Nield Long Term...50 Aviation...Updike
Hazardous weather outlook, Jun 27, 3:27 PM EDT, 6 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 327 PM EDT Sun Jun 27 2021 INZ021-028>031-035>049-051>057-060>065-067>072-281930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 327 PM EDT Sun Jun 27 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms can be expected, primarily through the evening hours, although a few storms may linger overnight. Isolated strong to severe storms cannot be entirely ruled out through this evening, with damaging winds, heavy rain, and localized flooding the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periodic chances for showers and thunderstorms will continue through the week. Storms will produce heavy rainfall and may be strong at times with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 27, 9:03 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
903 PM EDT Sun Jun 27 2021
INZ030-037>039-280145-
Clinton-Tipton-Boone-Hamilton-
903 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON...BOONE...
NORTHWESTERN HAMILTON AND SOUTHWESTERN TIPTON COUNTIES...
At 903 PM EDT, a strong thunderstorm was located over Lebanon, or 16
miles south of Frankfort, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Frankfort, Lebanon, Whitestown, Sheridan, Thorntown, Kirklin,
Michigantown, Kempton and Ulen.
This includes Interstate 65 between mile markers 131 and 154.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4014 8607 3992 8641 3992 8649 4016 8669
4041 8635
TIME...MOT...LOC 0103Z 218DEG 27KT 4005 8648
CPSpecial weather statement, Jun 27, 9:25 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
925 PM EDT Sun Jun 27 2021
INZ035-043-044-051-280200-
Fountain-Parke-Vermillion-Vigo-
925 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL VIGO...SOUTH
CENTRAL FOUNTAIN...PARKE AND SOUTHERN VERMILLION COUNTIES...
At 924 PM EDT, a strong thunderstorm was located near Clinton, or 18
miles north of Terre Haute, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Clinton, Rockville, Newport, Fairview Park, Montezuma, Rosedale,
Kingman, Universal, Mecca, Bloomingdale, Marshall, Shepardsville,
Turkey Run State Park, Yeddo, North Terre Haute and Judson.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4008 8732 3989 8709 3987 8709 3987 8706
3983 8701 3981 8701 3959 8728 3953 8737
3969 8753
TIME...MOT...LOC 0124Z 224DEG 25KT 3974 8735
CPSpecial weather statement, Jun 27, 9:37 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
937 PM EDT Sun Jun 27 2021
INZ031-280200-
Howard-
937 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HOWARD COUNTY...
At 937 PM EDT, a strong thunderstorm was located over Kokomo, moving
east at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Kokomo, Greentown and Indian Heights.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4056 8586 4044 8586 4040 8611 4041 8614
4050 8615 4056 8607
TIME...MOT...LOC 0137Z 254DEG 16KT 4045 8608
CPLocal storm report, Jun 27, 9:38 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
938 PM EDT SUN JUN 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST INDIANAPOLIS INT'L AIRP 39.72N 86.29W
06/27/2021 M59 MPH MARION IN OFFICIAL NWS OBS
WIND MEASUREMENT OF 51 KTS AT THE KIND ASOS.
&&
AUSpecial weather statement, Jun 27, 9:40 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
940 PM EDT Sun Jun 27 2021
INZ038-039-280215-
Tipton-Hamilton-
940 PM EDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HAMILTON AND
SOUTHEASTERN TIPTON COUNTIES...
At 940 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles northeast of Zionsville to near
Carmel. Movement was northeast at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Carmel, Fishers, Noblesville, Westfield, Cicero, Arcadia, Atlanta and
Morse Reservoir.
This includes Interstate 69 between mile markers 205 and 206.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4031 8595 4016 8586 4004 8586 3993 8605
3993 8618 4005 8624 4010 8624
TIME...MOT...LOC 0140Z 212DEG 27KT 4007 8619 3990 8613
CPSpecial weather statement, Jun 27, 10:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1014 PM EDT Sun Jun 27 2021
INZ038>040-280245-
Tipton-Madison-Hamilton-
1014 PM EDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON...NORTH CENTRAL
HAMILTON AND EASTERN TIPTON COUNTIES...
At 1014 PM EDT, a strong thunderstorm was located near Windfall, or
15 miles southwest of Fairmount, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elwood, Tipton, Windfall, Arcadia, Summitville and Atlanta.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4038 8586 4038 8560 4036 8558 4035 8558
4015 8601 4031 8609 4041 8596 4041 8586
TIME...MOT...LOC 0214Z 229DEG 26KT 4032 8591
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:27 PM EDT | Special Weather Statement | IND | Carroll | 18 min |
| Jun 27, 8:42 PM EDT | Areal Flood Advisory | IND | Carroll, Fountain, Tippecanoe, Warren | 6 hr |
| Jun 27, 8:46 PM EDT | Areal Flood Advisory | IND | Parke, Vermillion, Vigo | 6 hr |
| Jun 27, 8:52 PM EDT | Special Weather Statement | IND | Marion | 23 min |
| Jun 27, 9:03 PM EDT | Special Weather Statement | IND | Boone, Clinton | 42 min |
| Jun 27, 9:15 PM EDT | Severe Thunderstorm Warning | IND | Marion | 30 min |
| Jun 27, 9:25 PM EDT | Special Weather Statement | IND | Parke | 35 min |
| Jun 27, 9:37 PM EDT | Special Weather Statement | IND | Howard | 23 min |
| Jun 27, 9:40 PM EDT | Special Weather Statement | IND | Hamilton | 35 min |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 6 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 62 hr |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 10:38 AM EDT | River Flood Warning | IND | Knox, Sullivan | 8 days |
| Jun 28, 4:27 PM EDT | Special Weather Statement | IND | Brown | 33 min |
| Jun 28, 5:00 PM EDT | Special Weather Statement | IND | Johnson | 30 min |
| Jun 28, 5:21 PM EDT | Special Weather Statement | IND | Marion | 24 min |
| Jun 28, 5:31 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 28, 5:46 PM EDT | Special Weather Statement | IND | Marion | 29 min |
| Jun 28, 6:12 PM EDT | Special Weather Statement | IND | Jackson | 33 min |
| Jun 28, 6:33 PM EDT | Special Weather Statement | IND | Hamilton | 27 min |
| Jun 28, 6:41 PM EDT | Special Weather Statement | IND | Monroe | 34 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.